Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 24, 2010, 12:17 AM CDT for Marathon County, Wisconsin. It took effect at Sep 24, 2010, 5:44 AM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2010, 12:17 AM CDT (05:17 UTC)
- In effect from
- Sep 24, 2010, 5:44 AM CDT
- Expired
- Sep 26, 2010, 6:15 AM CDT
- In force
- 49 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Moderate
County Marathon County, WI
The river
Written for the forecast point Wisconsin River at Rothschild (ROTW3).
- Action stage
- 18 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 23, 9:01 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 23, 9:01 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT THU SEP 23 2010 .UPDATE...SURFACE WARM FRONT NEARLY UP TO THE WI/MI BORDER THIS EVENING WITH GUSTY SOUTHWEST WINDS NOW OVERSPREADING MOST OF THE FORECAST AREA. SURFACE LOW CONTINUES TO VERY SLOWLY DEEPEN AS IT HEADS TOWARD NORTHWEST WISCONSIN. ALTHOUGH WIDESPREAD PRECIPITATION HAS BECOME MORE SCATTERED OVER LAST HOUR OR SO...ANOTHER BAND OF LIGHT TO MODERATE RAINFALL WITH SOME EMBEDDED THUNDER...NOW HEADING RAPIDLY NORTHEAST TOWARD THE FORECAST AREA AHEAD OF COLD FRONT CROSSING THE MISSISSIPPI RIVER VALLEY. 00Z GRB SOUNDINGS INDICATED ABOUT 50 KNOTS AROUND 975 MB...THUS IT WILL NOT TAKE MUCH TO TRANSPORT WINDS TO SURFACE IN THE WARM SECTOR. HAVE SEEN A FEW NON-THUNDERSTORM WIND GUSTS TO 30-35 MPH. WITH VERY WET GROUND OVER NEARLY THE ENTIRE FORECAST AREA WILL NOT TAKE MUCH TO TOPPLE A FEW TREES...IN FACT WJVW-TV IN RHINELANDER REPORTED A FEW TREES DOWN NEAR HIGHWAY 47 AND COUNTY K AROUND 745 PM THIS EVENING WITH SOME NON-THUNDERSTORM WIND GUSTS. SPC SWODY1 UPDATE MAINTAINED SLIGHT RISK OVER MOST OF FORECAST AREA PARTLY DUE TO WIND GUST POTENTIAL...THIS SEEMS REASONABLE. WITH BAND OF SHOWERS AND EMBEDDED STORMS HEADING RAPIDLY TOWARD FORECAST AREA...WILL CONTINUE TO HOLD ONTO FLOOD WARNINGS AND ADVISORIES FOR NOW. WILL REVISIT HEADLINES AGAIN IN A COUPLE HOURS. EB && .PREV DISCUSSION...ISSUED AT 340 PM CDT THU SEP 23 2010... SHORT TERM...TONIGHT AND FRIDAY IMPRESSIVE RAIN TOTALS WITH SOME SPOTS OVER 5 INCHES SINCE LAST NIGHT. WARM FRONT AT 3 PM EXTENDED FROM SHEBOYGAN TO NEAR MARSHFIELD. TO THE NORTH OF THE FRONT...TEMPERATURES WERE IN THE 60S WHILE READINGS TO THE SOUTH WERE IN THE 70S AND 80S. OSHKOSH DID REACH 84 DEGREES AT 3 PM. WARM FRONT EXPECTED TO PUSH SLOWLY NORTHWARD TONIGHT AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION. ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED ALONG THE COLD FRONT THIS EVENING INTO EARLY FRIDAY MORNING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG WINDS. THE RAIN SHOULD DIMINISH TO SCATTERED SHOWERS OVERNIGHT. ON FRIDAY...GUSTY WESTERLY WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. TEMPERATURES ARE ONLY EXPECTED TO REBOUND A FEW DEGREES FROM THE MORNING LOWS. MIDNIGHT SHIFT MAY NEED TO POST WIND ADVISORIES...ESPECIALLY FOR DOOR COUNTY WHERE WINDS SHOULD TURN TO THE NORTHWEST. BETTER MIXING OVER THE BAY SHOULD BRING DOWN THE STRONG WINDS TO THE SURFACE. THE FAR NORTH COULD WIND GUSTS TO NEAR 50 MPH. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. UPPER FLOW EARLY IN THIS PERIOD CHARACTERIZED BY RIDGE NEAR 110W AND GENERAL WEAKNESS/TROF OVER GREAT LAKES. ONGOING WAVE IS NUDGED EAST BY FAST MOVING PIECE OF ENERGY SLIDING SE FROM SOUTHERN SASKATCHEWAN. GENERAL AGREEMENT BETWEEN CONSECUTIVE RUNS OF GFS (UP TO THE 23/12Z RUN)...THE 23/12Z GEM AND 23/00Z ECMWF ON THIS SYSTEM...WITH JUST A LITTLE DIFFERENCE "ALONG THE EDGES." AS FAR AS OUR FORECAST AREA...INITIALLY THIS WILL IMPACT WHETHER OR NOT THE FAR W AND S COUNTIES HAVE A SHOWER OR NOT AND THE AMOUNT OF CLOUD COVER ON SUNDAY. LATER AS THE WAVE ROUNDS THE TROF...THE 23/00Z ECMWF MOVES THE SYSTEM DUE N FROM OHIO VALLEY LATE MON/TUE WHILE THE 23/12Z GFS SLIDES IT E AND AWAY FROM STATE. THE GEM IS A COMPROMISE OF THE TWO. IN ADDITION...THE 23/12Z GFS BRINGS A WEAK TROF THROUGH THE STATE ON TUE. WITH THE VARIED SOLUTIONS TO THIS TIME PERIOD... WILL STICK CLOSE TO PREVIOUS FORECAST AND KEEP SMALL CHANCE TUE. ANOTHER COLD FRONT IN NW FLOW MOVES ACROSS AREA LATE WED WITH SMALL CHANCE FOR SHOWERS. TEMPS DURING PERIOD START OUT AOB NORMS...BUT GENERALLY ABOVE NORM EARLY NEXT WEEK...ESPECIALLY MAXES. AVIATION...IFR CIGS AND SHOWERS WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN WISCONSIN...NORTH OF A WAUSAU TO STURGEON BAY LINE. THESE CEILINGS SHOULD IMPROVE TO MVFR CONDITIONS AS WARM FRONT AND SHOWERS LIFTS NORTHWARD. ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES ACROSS THE STATE. THE PRECIPITATION SHOULD TAPER OFF TO SCATTERED SHOWERS OVERNIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT WHILE STRONG WESTERLY WINDS ARE EXPECTED ON FRIDAY. GUSTS TO 40 MPH ARE LIKELY AT MANY SPOTS WITH SOME LOCATIONS OVER DOOR COUNTY APPROACHING 50 MPH. MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR TONIGHT. EXPECT TO UP GRADE TO A GALE WARNING ON FRIDAY WITH GUSTY WEST TO NORTHWEST WINDS...ESPECIALLY OVER NORTHERN DOOR COUNTY FRIDAY AFTERNOON AND FRIDAY EVENING. HYDROLOGY...AXIS OF MAX RAINFALL OCCURRED ACROSS WOOD AND PORTAGE COUNTIES OVER THE PAST 18 HOURS. MAX AMOUNTS OFF ARX/MKX RADARS (KGRB IS STILL DOWN) CLOSELY MATCHED RAINFALL REPORTS OF 4 TO 5.5 INCHES. SIGNIFICANT FLASH FLOODING RESULTED IN NUMEROUS ROAD CLOSURES DUE TO WASHOUTS OR HIGH WATER OVER WOOD AND NW PORTAGE COUNTIES...AND RECENT CALLS TO WOOD COUNTY INDICATED THAT WATER WAS STILL RISING IN SOME AREAS DESPITE A LULL IN THE PCPN. OPTED TO COMBINE THE FFW FOR WOOD/PORTAGE AND THE URBAN AND SMALL STREAM FLOOD ADVISORY INTO A LARGE AREAL FLOOD WARNING EARLIER THIS AFTERNOON. CALLS TO MARATHON...LINCOLN...LANGLADE...OCONTO... WAUPACA AND OUTAGAMIE COUNTIES INDICATED THAT NOTHING SERIOUS WAS OCCURRING THERE...SO WILL NEED TO DECIDE IF SOME OF THE FLOOD WARNING CAN BE TRIMMED BACK...FACTORING IN ADDITIONAL PCPN THAT WILL PUSH THROUGH THE AREA AHEAD OF THE COLD FRONT THIS EVENING. REGARDLESS...WILL DEFINITELY NEED TO CONTINUE THE FLOOD WARNING FOR WOOD/PORTAGE COUNTIES THROUGH THIS EVG. TSK && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR WIZ005-010>013-018>021-030- 031-035>037-073-074. &&
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE PRIMARY THREAT THIS EVENING AS A WARM FRONT LIFTS NORTH OVER WISCONSIN. RAINFALL AMOUNTS OVER 5 INCHES HAVE ALREADY BEEN REPORTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. VARIOUS FLOOD WATCHES...FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT TONIGHT. IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS EVENING AS A COLD FRONT TRACKS OVER THE STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... RIVERS MAY CONTINUE TO RISE THROUGH FRIDAY DUE TO THURSDAY'S RAINFALL. STRONG WESTERLY WINDS GUSTING OVER 40 MPH ARE EXPECTED ON FRIDAY. WIND GUSTS CLOSE TO 50 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AS WELL AS ANY SEVERE WEATHER REPORTS THIS EVENING. LMZ521-522-541>543-242100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY CONTAIN WIND GUSTS TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO FRIDAY EVENING. GALE FORCE GUSTS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT...ESPECIALLY OVER THE WATERS OF NORTHERN DOOR COUNTY. ECKBERG
In the hours before
Special weather statement, Sep 23, 9:54 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 954 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 954 PM CDT THU SEP 23 2010 ...GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT... A STRONG LOW PRESSURE SYSTEM LOCATED OVER WESTERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST TOWARD LAKE SUPERIOR OVERNIGHT. STRONG SOUTHWEST WINDS JUST A FEW THOUSAND FEET ABOVE THE SURFACE ARE FORECAST TO APPROACH 55 TO 65 MPH OVER MUCH OF THE FORECAST AREA. ANY STRONGER SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS ENVIRONMENT ARE CAPABLE OF TRANSPORTING THESE WINDS TOWARD THE SURFACE...RESULTING IN SURFACE WIND GUSTS THAT COULD REACH 50 MPH. GIVEN THE WIDESPREAD HEAVY RAINFALL OVER THE PAST 24 HOURS AND VERY SATURATED GROUND...ANY STRONG WIND GUSTS COULD MORE EASILY TOPPLE TREES. LOOSE OBJECTS SHOULD BE SECURED AND THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTHWESTERLY WINDS GUSTS OVERNIGHT. AS THE COLD FRONT SWEEPS EASTWARD ACROSS THE FORECAST AREA BETWEEN ABOUT 3 AND 6 AM...WINDS WILL SHIFT TO THE WEST AND AGAIN GUST TO 35 OR 4O MPH DURING THE DAY ON FRIDAY. ESB
Special weather statement, Sep 23, 9:59 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 959 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 959 PM CDT THU SEP 23 2010 ...GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT... A STRONG LOW PRESSURE SYSTEM LOCATED OVER WESTERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST TOWARD LAKE SUPERIOR OVERNIGHT. STRONG SOUTHWEST WINDS JUST A FEW THOUSAND FEET ABOVE THE SURFACE ARE FORECAST TO APPROACH 55 TO 65 MPH OVER MUCH OF THE FORECAST AREA. ANY STRONGER SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS ENVIRONMENT ARE CAPABLE OF TRANSPORTING THESE WINDS TOWARD THE SURFACE...RESULTING IN SURFACE WIND GUSTS THAT COULD REACH 50 MPH. GIVEN THE WIDESPREAD HEAVY RAINFALL OVER THE PAST 24 HOURS AND VERY SATURATED GROUND...ANY STRONG WIND GUSTS COULD MORE EASILY TOPPLE TREES. LOOSE OBJECTS SHOULD BE SECURED AND THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTHWESTERLY WIND GUSTS. AS THE COLD FRONT SWEEPS EASTWARD ACROSS THE FORECAST AREA BETWEEN ABOUT 3 AND 6 AM...WINDS WILL SHIFT TO THE WEST AND AGAIN GUST TO 35 OR 4O MPH DURING THE DAY ON FRIDAY. ESB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:06 PM CDT | River Flood Warning | GRB | Marathon | 34 hr |
| Sep 23, 9:51 PM CDT | Gale Warning | GRB | 30 hr | |
| Sep 23, 11:06 PM CDT | Areal Flood Warning | GRB | Lincoln, Marathon, Portage, Wood | 30 hr |
| Sep 24, 12:17 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 58 hr |
| Sep 24, 3:56 AM CDT | Wind Advisory | GRB | Door | 23 hr |
| Sep 24, 5:20 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 49 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.